Alert archive / California / Frost Advisories in 2026
Frost Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 26, 2026, 11:55 AM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Mar 27, 2026, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2026, 11:55 AM PDT (18:55 UTC)
- In effect from
- Mar 27, 2026, 3:00 AM PDT
- Expired
- Mar 27, 2026, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 6.9 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393 WWUS76 KEKA 261855 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1155 AM PDT Thu Mar 26 2026 CAZ110>113-270530- /O.NEW.KEKA.FR.Y.0006.260327T1000Z-260327T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including Redwood Valley, Boonville, Covelo, Potter Valley, Willits, and Calpella 1155 AM PDT Thu Mar 26 2026 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Mendocino Interior. * WHEN...From 3 AM to 9 AM PDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ101-103-270530- /O.NEW.KEKA.FR.Y.0006.260327T1100Z-260327T1500Z/ Coastal Del Norte-Northern Humboldt Coast- Including Fieldbrook and Ft Dick 1155 AM PDT Thu Mar 26 2026 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT FRIDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Del Norte and Northern Humboldt Coast. * WHEN...From 4 AM to 8 AM PDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
2 follow-up statements
541 WWUS76 KEKA 270521 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1021 PM PDT Thu Mar 26 2026 CAZ110>113-271330- /O.CON.KEKA.FR.Y.0006.260327T1000Z-260327T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including Redwood Valley, Boonville, Potter Valley, Calpella, Willits, and Covelo 1021 PM PDT Thu Mar 26 2026 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Mendocino Interior. * WHEN...From 3 AM to 9 AM PDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ101-103-271330- /O.CON.KEKA.FR.Y.0006.260327T1100Z-260327T1500Z/ Coastal Del Norte-Northern Humboldt Coast- Including Ft Dick and Fieldbrook 1021 PM PDT Thu Mar 26 2026 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Del Norte and Northern Humboldt Coast. * WHEN...From 4 AM to 8 AM PDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DS
498 WWUS76 KEKA 271613 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 913 AM PDT Fri Mar 27 2026 CAZ110>113-271715- /O.EXP.KEKA.FR.Y.0006.000000T0000Z-260327T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Including Redwood Valley, Boonville, Willits, Potter Valley, Covelo, and Calpella 913 AM PDT Fri Mar 27 2026 ...FROST ADVISORY HAS EXPIRED... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 26, 12:02 AM PDT, 11 hours 53 minutes earlier.
Area forecast discussion, Mar 26, 12:02 AM PDT, 11 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1202 AM PDT Thu Mar 26 2026
.SYNOPSIS...Breezy to strong north and northeast winds are expected
through Thursday night. Dry conditions with above normal high
temperatures are expected for the interior through the weekend.
Potential for significant precipitation will return next week.
&&
.DISCUSSION...Colder weather conditions are expected into early
Thursday under a slightly cooler air mass and drying offshore flow.
Frost advisories have been issued for the valleys of Mendocino
County and to a lesser extent (areal coverage wise) northern Lake.
Coastal areas are not as certain with low cloud cover and gusty
winds hindering the longwave cooling through the night. Offshore
winds and increasing subsidence should result in lower dewpoints
through the night and pockets for frost will be possible (50%
chance). Interior portions of Humboldt and Del Norte are 6 days from
the start of the growing season (Apr 1) while Trinity County is 21
days away (Apr 15). That is why frost/freeze products have not been
issued for these Counties. Now looking at apparent temperatures for
SW Humboldt, it does look to satisfy criteria for a cold weather
advisory with wind chills less than 30F and strong northerly winds
(gusts > 40 mph) over mostly the higher terrain.
Otherwise, dry and stable weather is expected for the remainder of
this week into the weekend. Generally above normal high temperatures
and areas of minor heat risk are forecast for mostly the interior as
a broad flat ridge aloft dominates. The warmest locations will
continue to be in Lake, Trinity and interior Mendocino Counties
where max temps are projected to peak into the upper 70s to mid 80s
Thu and Fri. This is still 10-15F above late March averages.
Overnight lows will remain seasonably chilly with perhaps some
valley sites cooling into the lower to mid 30's. Overnight
temperatures will remain elevated in the 50s and 60s in the thermal
belts and over the high ridges where breezy E-NE winds persist
through the night. No huge changes are anticipated at this time this
weekend with above normal daytime highs likely continuing Sat and
Sun. Coastal stratus may return this weekend and increase as the
offshore wind abate.
Longer range models and national blend of models continue to trend
wetter and colder next week, Monday March 30 to Friday, April 3rd.
Higher end scenario (90th percentile) suggests multiple inches of
rain (> 2 to 5 inches) spread out over 3-days while a lower end
scenario (10th percentile) would yield an inch or less over the same
3-days. There are many unknowns like how much rain over what time
interval and the duration. This far out it is hard to pin point, but
there are signs in the model data. Snow levels will eventually fall
by mid week too. How quickly and how low remains to be seen as well.
If the cold core aloft dips far enough south we could definitely see
some low top thunderstorms and small hail. March is usually the max
on average for small hail. This is the first promising sign for
significantly cooler and wetter weather I have seen in quite
sometime. We will continue to message these hazards via weather
story posts to give folks as much heads up as possible. You may
think summer has arrived early this year considering how warm and
dry it has been lately. However, the wet season is not over just
yet. Stay tuned for more details.
&&
.AVIATION...Gusty north winds will continue through the TAF period
with the gustiest winds along the coast, at coastal headlands, and
exposed ridges. Despite fresh moisture, north wind will most likely
keep conditions too mixed to form low fog or clouds with a less than
10% chance of any IFR conditions; however, periodic MVFR ceilings
could occur at terminals around Humboldt Bay. Mainly VFR
conditions will persist.
&&
.MARINE...North winds will continue to increase to gale force
conditions in the outer waters by very early this morning. Slightly
weaker, near gale conditions are likely in the inner waters.
Similarly strong winds will continue until early Friday with
gradually weakening north winds into the weekend.
Short period seas will rapidly build alongside the winds with steep
waves over 15 feet in the outer waters during the day today. Despite
mostly sub-gale winds in the inner waters, still strong winds
combined with wave energy from the outer waters will still create
steep, hazardous short period seas over 10 feet. Steep seas will
begin to fall alongside weakening winds Friday. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory from 4 AM to 8 AM PDT this morning for
CAZ101-103.
Cold Weather Advisory until 9 AM PDT this morning for
CAZ104.
Frost Advisory until 9 AM PDT this morning for CAZ109>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 6 AM PDT Friday for PZZ450-455.
Gale Warning until 6 AM PDT Friday for PZZ470-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Frost Advisories in California, 2026Every frost advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.